Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 190, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 30, 2005, 9:51 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 9:51 AM CDT (14:51 UTC)
- Expired
- Apr 30, 2005, 10:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 30, 7:10 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 301453 SVRMOB FLC033-091-113-301545- /O.NEW.KMOB.SV.W.0190.050430T1451Z-050430T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 951 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA SOUTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1045 AM CDT * AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF NICEVILLE TO PENSACOLA...MOVING SOUTHEAST AT 20 MPH TOWARDS THE BEACHES. * SEVERE THUNDERSTORMS WILL BE NEAR... HOLLEY AND GULF BREEZE BY 1005 AM CDT WOODLAWN BEACH AND PENSACOLA BEACH BY 1010 AM CDT NAVARRE BY 1015 AM CDT WYNNEHAVEN BEACH...VALPARAISO AND DESTIN BY 1020 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3073 8638 3049 8728 3032 8721 3040 8639 $$
1 follow-up statement
000 WWUS54 KMOB 301542 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1040 AM CDT SAT APR 30 2005 FLC033-091-113-301545- /O.CON.KMOB.SV.W.0190.000000T0000Z-050430T1545Z/ OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL- 1040 AM CDT SAT APR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CDT FOR SOUTHERN ESCAMBIA...SOUTHERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES... AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE CLUSTERS OF SEVERE THUNDERSTORMS TRACKING EASTWARD ALONG THE COASTLINE. THE STRONGEST STORM CAPABLE OF PRODUCING DAMAGING WINDS IN AROUND 60 MPH AND DIME SIZE HAIL WAS LOCATED NEAR PENSACOLA...MOVING EAST AT 45 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3070 8639 3049 8737 3031 8745 3041 8640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:00 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 5:00 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 30 2005 .SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE FORECAST AREA AT THIS TIME. && .SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH. TEMPERATURES AROUND GFS MAV GUIDANCE. && .LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77 && .FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED. SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 55 78 52 / 90 30 10 10 PENSACOLA 79 57 77 55 / 90 50 10 10 DESTIN 76 62 76 58 / 90 50 10 10 EVERGREEN 76 57 75 46 / 80 30 10 10 WAYNESBORO 71 50 75 47 / 80 20 10 10 CAMDEN 75 54 74 48 / 80 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY TODAY GMZ650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. && /22
Hazardous weather outlook, Apr 30, 6:30 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SAT APR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES WITH AN ENHANCED TIDAL RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING OVERNIGHT MONDAY AND TUESDAY NIGHTS. THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR ACTIVATION TODAY.
In the hours before
Special weather statement, Apr 30, 8:35 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 835 AM CDT SAT APR 30 2005 ALZ051>053-MSZ067-075-076-078-079-301430- CHOCTAW-CLARKE-GEORGE-GREENE-PERRY-STONE-WASHINGTON-WAYNE- 835 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 214 THAT WAS IN EFFECT UNTIL 10 AM FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA... CHOCTAW...CLARKE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI... WAYNE...PERRY...GREENE...STONE AND GEORGE. THE SEVERE STORMS HAVE MOVED SOUTH AND EAST OF THE REGION THUS THE RISK OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES. ALZ054>059-301430- BUTLER-CONECUH-CRENSHAW-ESCAMBIA-MONROE-WILCOX- 835 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215 THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTIES... IN SOUTHWEST AND SOUTH CENTRAL ALABAMA... BUTLER...CONECUH...CRENSHAW...ESCAMBIA...MONROE...WILCOX THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
Special weather statement, Apr 30, 8:50 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 850 AM CDT SAT APR 30 2005 FLZ001>006-301500- ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND- SANTA ROSA COASTAL-SANTA ROSA INLAND- 850 AM CDT SAT APR 30 2005 AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHEAST OF CRESTVIEW TO 1O MILES NORTHWEST OF PENSACOLA...AND MOVING SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL BE CAPABLE OF PEA SIZE HAIL...GUSTY SURFACE WINDS 40 MPH...AND VERY HEAVY RAINS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WILL BE COMMON...WITH LOCALIZED AMOUNTS UP TO 3 INCHES. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 47 min |
| Apr 30, 10:45 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 39 min |
| Apr 30, 11:03 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.